Alert archive / New Mexico / Red Flag Warnings in 2010
Red Flag Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 30, 2010, 7:09 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 30, 2010, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2010, 7:09 AM MDT (13:09 UTC)
- In effect from
- Mar 30, 2010, 12:00 PM MDT
- Expired
- Mar 30, 2010, 8:46 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5141 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
126 WWUS84 KEPZ 301309 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 709 AM MDT TUE MAR 30 2010 ...A RED FLAG WARNING IS IN EFFECT FOR ALL AREAS BELOW 7000 FEET IN SOUTHERN AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS FOR TUESDAY AFTERNOON INTO TUESDAY EVENING FOR WINDS OVER 20 MPH AND HUMIDITIES LESS THAN 15 PERCENT ALONG WITH VERY HIGH TO EXTREME FIRE DANGER... .INCREASING VERY DRY WESTERLY WINDS ALOFT AND AT THE SURFACE WILL COMBINE WITH HIGH FIRE DANGER TO PRODUCE RED FLAG CONDITIONS TUESDAY AFTERNOON INTO THE EARLY EVENING FOR ALL FIRE WEATHER ZONES BELOW 7000 FEET. NMZ110>113-TXZ055-056-310200- /O.UPG.KEPZ.FW.A.0003.100330T1800Z-100331T0100Z/ /O.NEW.KEPZ.FW.W.0002.100330T1800Z-100331T0300Z/ /O.NEW.KEPZ.FW.A.0004.100331T1800Z-100401T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 709 AM MDT TUE MAR 30 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TEXAS HAS ISSUED A RED FLAG WARNING FOR ALL AREAS BELOW 7000 FEET IN SOUTHERN AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS FOR TUESDAY AFTERNOON INTO TUESDAY EVENING FOR WINDS OVER 20 MPH AND HUMIDITIES LESS THAN 15 PERCENT ALONG WITH VERY HIGH TO EXTREME FIRE DANGER. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR SOUTHERN AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS FOR ALL ELEVATIONS ON WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. VERY DRY WESTERLY DOWN SLOPE WINDS ALOFT WILL START TO INCREASE AND MIX DOWN OVER THE AREA TODAY WITH A SURFACE LOW PRESSURE GRADIENT FORMING AS A TROUGH OF LOW PRESSURE STARTS TO DEEPEN OVER EASTERN NEW MEXICO. THIS COMBINATION WILL PRODUCE NEAR RECORD HIGH TEMPERATURES ALONG WITH VERY DRY CONDITIONS AND BREEZY WINDS. BY AFTERNOON...SURFACE WINDS WILL RANGE FROM 15 TO 25 MPH WITH ISOLATED GUSTS OF 30 TO 35 MPH ESPECIALLY ALONG EAST SLOPES. HUMIDITIES WILL BE IN THE 5 TO 10 PERCENT RANGE ALONG WITH VERY HIGH TO EXTREME FIRE DANGER. RED FLAG CONDITIONS ARE ALSO VERY LIKELY AGAIN ON WEDNESDAY WITH HIGH WINDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH WITH HUMIDITIES IN THE SINGLE DIGITS AREA WIDE. RED FLAG WARNINGS MAY ALSO BE NEEDED AGAIN ON THURSDAY EAST OF THE RIO GRANDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 20 NOVLAN
1 follow-up statement
976 WWUS84 KEPZ 310246 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 846 PM MDT TUE MAR 30 2010 ...THE RED FLAG WARNING HAS BEEN TERMINATED AS WINDS HAVE DIMINISHED ACROSS THE AREA TO LESS THAN CRITICAL CRITERIA. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY AFTERNOON DUE TO EXPECTED HIGH WINDS AND LOW HUMIDITY WITH HIGH TO VERY HIGH FIRE DANGER RATINGS. SIMILAR CONDITIONS MAY OCCUR AGAIN EAST OF THE RIO GRANDE THURSDAY. NMZ110>113-TXZ055-056-311500- /O.CAN.KEPZ.FW.W.0002.000000T0000Z-100331T0300Z/ /O.CON.KEPZ.FW.A.0004.100331T1800Z-100401T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 846 PM MDT TUE MAR 30 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST AND A TROUGH OF LOW PRESSURE AT THE SURFACE DEVELOPING OVER EASTERN NEW MEXICO WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON AND EVENING. SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH WITH HUMIDITIES IN THE SINGLE DIGITS ARE EXPECTED AREA WIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 30, 4:31 AM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 30, 4:31 AM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
431 AM MDT TUE MAR 30 2010
.SYNOPSIS...
WARM AND DRY SOUTHWEST WINDS WILL GIVE US NEAR RECORD HIGHS TODAY.
OUR WARM TEMPERATURES WILL CONTINUE THROUGH THURSDAY. ON FRIDAY AN
UPPER LEVEL STORM SYSTEM WILL BRING MUCH COOLER TEMPERATURES AND A
SLIGHT CHANCE FOR PRECIPITATION. THE WEEKEND WILL SEE SUNNY DRY
WEATHER.
&&
.DISCUSSION...
NEAR RECORD WARMTH IS EXPECTED TODAY AS OUR HIGHS WILL SOAR ALMOST
10 DEGREES ABOVE NORMAL. SOUTHWEST WINDS WILL BE THE REASON FOR
THE CONTINUED WARM UP. WINDS WILL APPROACH BREEZY CONDITIONS THIS
AFTERNOON. ON WEDNESDAY THE WARM DRY WEATHER WILL CONTINUE AS WE
ARE ABLE TO MIX DOWN EVEN STRONGER WINDS FROM ALOFT. WE WILL SEE
WINDS EASILY MAKE IT INTO THE WINDY CATEGORY BY WEDNESDAY
AFTERNOON. THURSDAY WILL BE A TRANSITION DAY FOR US AS WE BEGIN TO
FEEL THE INFLUENCE OF A STRONG BUT FAST MOVING UPPER LEVEL TROUGH.
THE TROUGH WILL ALSO HELP GIVE US A THIRD DAY OF EVEN STRONGER
WINDS. WE WILL PROBABLY NEED AT LEAST A WIND ADVISORY ON THURSDAY
AFTERNOON. THE TROUGH WILL MOVE THROUGH ARIZONA AND NEW MEXICO
THURSDAY EVENING THROUGH FRIDAY AFTERNOON. IT WILL BRING WITH A
SLIGHT CHANCE FOR LOWLAND RAIN AND MOUNTAIN SNOW SHOWERS. RIGHT
NOW MOISTURE WITH THE SYSTEM DOESN'T LOOK TO GREAT SO I'M NOT
EXPECTING MUCH SNOW OR RAIN. IN ADDITION TO THE PRECIPITATION
CHANCES AND WIND THE SYSTEM WILL BRING IN A DECENT SHOT OF COOL
AIR. TEMPERATURES WILL HAVE BEEN RUNNING AROUND FIVE TO 10 DEGREES
ABOVE NORMAL THROUGH THURSDAY...BUT HIGHS ON FRIDAY WILL BE AT
LEAST 10 DEGREES BELOW NORMAL. THE WEEKEND WILL BE SUNNY AND DRY
AS TEMPERATURES QUICKLY REBOUND TO NEAR NORMAL ON SATURDAY AND
BACK ABOVE NORMAL ON SUNDAY. ON MONDAY ANOTHER FAST MOVING...BUT
WEAKER SHORT WAVE WILL GIVE US ANOTHER WINDY DAY.
&&
.AVIATION...30/12Z-31/12Z
GENERALLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. SURFACE
WINDS FROM THE SOUTHWEST 15 KTS GUSTING TO 25 KTS WILL DEVELOP
LATER THIS AFTERNOON. THEY MAY LEAD TO SOME MODERATE TURBULENCE
NEAR AND JUST DOWN WIND OF AREA MOUNTAINS.
&&
.FIRE WEATHER...
OUR VERY DRY WEATHER CONDITIONS WILL CONTINUE THROUGH THURSDAY.
WINDS WILL BE ON THE INCREASE TODAY AS NEAR RECORD HIGH
TEMPERATURES HELP TO MIX DOWN SOME STRONGER WINDS ALOFT. WE WILL
BE CLOSE AND MAY EVEN EXCEED RED FLAG CONDITIONS ACROSS PARTS OF
THE AREA TODAY. ON WEDNESDAY ALL AREAS WILL EXCEED RED FLAG
CONDITIONS AS STRONGER WINDS MOVE INTO THE AREA. THE RED FLAG
CONDITIONS MAY CONTINUE ON THURSDAY ESPECIALLY EAST OF THE RIO
GRANDE. ON FRIDAY AN UPPER LEVEL STORM SYSTEM WILL BRING MUCH
COOLER TEMPERATURES AND A SLIGHT CHANCE FOR LOWLAND RAIN AND
MOUNTAINS SNOW SHOWERS. SATURDAY AND SUNDAY WILL RETURN TO OUR DRY
WARM WEATHER.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 85 51 84 58 79 / 0 0 0 0 0
SIERRA BLANCA TX 85 48 79 56 77 / 0 0 0 0 0
LAS CRUCES 84 48 82 53 77 / 0 0 0 10 0
ALAMOGORDO 83 48 79 52 76 / 0 0 0 10 0
CLOUDCROFT 59 34 59 37 60 / 0 0 0 10 0
TRUTH OR CONSEQUENCES 83 45 79 49 74 / 0 0 0 10 10
SILVER CITY 78 38 72 41 64 / 0 0 0 10 10
DEMING 85 45 80 49 74 / 0 0 0 10 10
LORDSBURG 84 44 80 46 69 / 0 0 0 10 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
NMZ110>113.
TX...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
TXZ055-056.
&&
BRICEThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:09 AM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 31 hr |
Nearby
Red Flag Warnings in New Mexico, 2010Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.